Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 7, 2005, 7:11 PM EST for Warren County, Indiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 7:11 PM EST (00:11 UTC)
- Expired
- Jun 7, 2005, 8:15 PM EST
- In force
- 64 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Warren County, IN
The radar
The Indianapolis radar (KIND), 134 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 080014 FFWIND INC171-080215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 PM EST TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA * UNTIL 915 PM EST * AT 707 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN SINCE 6 PM EST NEAR THE STATE LINE...NORTH OF PENCE AND WEST OF TAB. THOSE WHO LIVE IN THIS AREA OF WARREN COUNTY SHOULD REMAIN ALERT FOR FLASH FLOODING. RAINFALL RATES OF NEARLY 3 INCHES PER HOUR CONTINUE TO FALL NEAR THE ILLINOIS AND INDIANA STATE LINE. THUNDERSTORMS REMAIN NEARLY STATIONARY ACROSS THIS PART OF WARREN COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4032 8765 4036 8748 4050 8743 4050 8765 $$ OMITT
3 follow-up statements
000 WGUS73 KIND 080052 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 747 PM EST TUE JUN 7 2005 INC171-080215- WARREN- 747 PM EST TUE JUN 7 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 915 PM EST FOR NORTHWESTERN WARREN COUNTY... AT 745 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS INDICATED OVER THE WARNED AREA AND JUST WEST OF THE STATE LINE. THE THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF FAR NORTHWESTERN WARREN COUNTY. AREAS OF NORTHWEST WARREN COUNTY...NORTH OF PENCE AND WEST OF TAB HAVE RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN SINCE 6 PM. THE HEAVIEST RAINS HAVE FALLEN NEAR THE STATE LINE. IF YOU LIVE IN THE WARNED AREA OR HAVE TRAVEL PLANS INTO NORTHWEST WARREN COUNTY BEWARE OF THE POTENTIAL FOR FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4034 8754 4036 8748 4050 8743 4049 8754 $$ CO
000 WGUS73 KIND 080127 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 825 PM EST TUE JUN 7 2005 INC171-080215- WARREN- 825 PM EST TUE JUN 7 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 915 PM EST FOR NORTHWESTERN WARREN COUNTY... AT 825 PM EST...THUNDERSTORMS WERE WEAKENING AND MOVING WEST INTO ILLINOIS. HOWEVER, RUNOFF FROM BETWEEN 3 AND 5 INCHES OF RAIN NEAR THE STATE LINE MAY STILL BE SUFFICIENT TO PRODUCE FLOODING OF ROADWAYS. THE HEAVIEST RAINS AND GREATEST RISK FOR FLOODING REMAINS NEAR THE STATE LINE...NORTH OF PENCE AND WEST OF TAB. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS ACROSS FAR NORTHWEST WARREN COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4034 8754 4036 8748 4050 8743 4049 8754 $$ CO
000 WGUS73 KIND 080210 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 909 PM EST TUE JUN 7 2005 INC171-080219- WARREN- 909 PM EST TUE JUN 7 2005 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN WARREN COUNTY IS CANCELLED... RAINFALL HAS ENDED ACROSS THE WARNED AREA. THE THREAT FOR FLASH FLOODING HAS ENDED. LAT...LON 4034 8754 4036 8748 4050 8743 4049 8754 $$ CO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:30 PM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 2:30 PM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST TUE JUN 7 2005 .DISCUSSION...WK UPPR FLOW ASSOCIATED WITH GENERAL RDGG WL DOMINATE ACRS THE AREA FOR THE NEXT FEW DAYS. MAIN FRONTAL SYS XPCTD TO REMAIN WELL TO THE NW. MODELS IN GOOD AGREEMENT WITH THE DETAILS THIS TIME. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...VIS SAT SHOWS CU HAS BEEN SUPPRESSED...ALTHOUGH SHWRS/TSTMS ARE BEGINNING TO DVLP IN AN ISOLATED FASHION ACRS THE AREA. NOT SEEING A SIG FOCUS IN EITHER THE SFC/UPPR AIR TO SUGGEST ANY CONVECTION SHOULD GET TOO WIDEPSREAD...SO WL GO WITH A DRY FCST TONIGHT. IN THR LTR PDS...WATER VAPOR LOOP INDICATES DEEPER TROPICAL MOISTURE CONTINUES TO CREEP NWD...SO THINK CHCS FOR DIURNAL TYPE CONVECTION WL BE INCREASING OVR THE NEXT COUPLE OF DAYS. WL ALSO HAVE TO KEEP AN EYE ON ORGANIZED CONVECTION THAT MAY DVLP ALONG MAIN FRONTAL SYS FOR SIGNS OF OUTFLOW BOUDNARIES THAT MAY SURGE SWD INTO THE AREA. IN A NUTSHELL...WL KEEP CHC POPS IN THE FCST STARTING WED AFT AND CONTINUING INTO THE END OF THE WEEK. BASED ON UPSTREAM TEMPS...NGM MOS GUIDANCE LOOKS PRETTY GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jun 7, 4:59 AM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 459 AM EST TUE JUN 7 2005 INZ021-028>031-035>049-051>057-060>065-067>072-080937- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 459 AM EST TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AN ABUNDANCE OF SUNSHINE EARLY IN THE DAY WILL AID IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS DURING THE MID TO LATE AFTERNOON. WEAK INSTABILITY AND LIMITED MOISTURE WILL PREVENT THEM FROM BECOMING SEVERE. BRIEF HEAVY RAIN...INTENSE LIGHTNING AND SMALL HAIL WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THEY WILL BE MOST LIKELY DURING THE LATE AFTERNOON THROUGH EVENING. IT IS TOO EARLY TO DETERMINE IF ANY STORMS THAT DO DEVELOP WILL BECOME SEVERE. ANY STORMS MAY STILL PRODUCE HEAVY RAIN...GUSTY WINDS AND INTENSE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.